Alert archive / North Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 18, NWS Raleigh, NC

June 25, 20134 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 25, 2013, 3:14 PM EDT for 4 counties in North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2013, 3:14 PM EDT (19:14 UTC)
Expired
Jun 25, 2013, 6:15 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 3:25 PM EDTFLASH FLOODRaeford, NCHWY 20 CLOSED DUE TO COMBINATION OF DOWNED TREES AND FLOODED ROAD.
Jun 25, 5:45 PM EDTFLASH FLOODRaeford, NCHOKE CO 911 REPORTED THAT ROADS ARE NOW OPENED AND FLOODING HAS ABATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1169 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WGUS52 KRAH 251914
FFWRAH
NCC051-085-093-125-252215-
/O.NEW.KRAH.FF.W.0018.130625T1914Z-130625T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
314 PM EDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOKE COUNTY IN CENTRAL NORTH CAROLINA
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  MOORE COUNTY IN CENTRAL NORTH CAROLINA
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 615 PM EDT

* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER SOUTHERN
  HARNETT...SOUTHEASTERN MOORE...CUMBERLAND AND HOKE COUNTIES.   
DOPPLER RADAR ESTIMATED THAT AS MUCH AS 3 INCHES OF RAIN HAS FALLEN 
OVER PORTIONS OF THE WARNED AREA SINCE 130 PM.

* LOCATIONS THREATENED WITH FLOODING INCLUDE DUNN...SOUTHERN PINES...
  PINEHURST...ABERDEEN... GODWIN... FORT BRAGG...  FAYETTEVILLE...   
  RAEFORD AND ANTIOCH.

AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL ARE STILL POSSIBLE 
RESULTING IN ADDITIONAL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3484 7934 3494 7935 3502 7944 3529 7959
      3538 7929 3531 7918 3533 7916 3532 7859
      3527 7859 3520 7865 3512 7864 3508 7867
      3499 7865 3485 7849 3483 7891 3488 7893
      3495 7904 3483 7919

$$

77
3 follow-up statements
811 
WGUS72 KRAH 252028
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
428 PM EDT TUE JUN 25 2013

NCC051-085-093-125-252215-
/O.CON.KRAH.FF.W.0018.000000T0000Z-130625T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOKE NC-CUMBERLAND NC-MOORE NC-HARNETT NC-
428 PM EDT TUE JUN 25 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
SOUTHWESTERN HARNETT...EAST CENTRAL MOORE...CUMBERLAND AND HOKE
COUNTIES...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS WITH LIGHT TO MODERATE RAIN OVER 
SOUTHWESTERN HARNETT...EAST CENTRAL MOORE...CUMBERLAND AND HOKE 
COUNTIES. DOPPLER RADAR ESTIMATED THAT AS MUCH AS 3 TO 4 INCHES OF 
RAIN HAS FALLEN OVER PORTIONS OF THE WARNED AREA.

LOCAL LAW ENFORCEMENT REPORTED HIGHWAY 20 NEAR RAEFORD IS CLOSED IN 
HOKE COUNTY DUE TO FLOODING AND TREES DOWN.

ALTHOUGH ADDITIONAL RAINFALL AMOUNTS OF LESS THAN ONE INCH ARE STILL 
POSSIBLE... ONGOING FLOODING WITH BE A THREAT FOR THE NEXT SEVERAL 
HOURS.

LOCATIONS THREATENED BY FLOODING INCLUDE RAEFORD... SPOUT SPRINGS... 
FAYETTEVILLE... AND SURROUNDING LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3493 7935 3501 7940 3517 7921 3534 7936
      3538 7929 3535 7926 3531 7919 3533 7916
      3530 7900 3523 7889 3517 7888 3516 7870
      3507 7870 3491 7858 3488 7893 3495 7904
      3488 7918 3484 7934

$$

77
569 
WGUS72 KRAH 252119
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT TUE JUN 25 2013

NCC051-085-125-252126-
/O.CAN.KRAH.FF.W.0018.000000T0000Z-130625T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-MOORE NC-HARNETT NC-
519 PM EDT TUE JUN 25 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
HARNETT...EAST CENTRAL MOORE AND CUMBERLAND COUNTIES...

AT 512 PM EDT...RAINFALL HAD DIMINISHED...AND LAW ENFORCEMENT NOTED 
NO KNOWN PROBLEMS DUE TO FLOODING. AS A RESULT...THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED. STILL...PERSONS MAKING THEIR AFTERNOON 
COMMUTE SHOULD USE CAUTION DUE TO THE POTENTIAL FOR VERY ISOLATED 
STANDING WATER IN LOW LYING AND POOR DRAINAGE SPOTS.

LAT...LON 3484 7934 3493 7935 3501 7940 3517 7921
      3517 7919 3513 7911 3509 7909 3505 7909
      3500 7907 3496 7903 3495 7903 3488 7918

$$

NCC093-252215-
/O.CON.KRAH.FF.W.0018.000000T0000Z-130625T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOKE NC-
519 PM EDT TUE JUN 25 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR HOKE
COUNTY...

AT 512 PM EDT...LOCAL LAW ENFORCEMENT REPORTED WATER CONTINUING TO 
BE DEEP ON HIGHWAY 20 IN AND AROUND RAEFORD. AS A RESULT...THE FLASH 
FLOOD WARNING CONTINUES. ANY RAINFALL WAS LIGHT OVER THE 
AREA...WHICH SHOULD LIMIT FURTHER FLOODING PROBLEMS. PERSONS DRIVING 
IN AND AROUND HOKE COUNTY...INCLUDING THE RAEFORD AREA...SHOULD USE 
EXTRA CAUTION DUE TO STANDING WATER FROM EARLIER HEAVY RAINS. DO NOT 
DRIVE WHERE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP TO 
TRAVEL THROUGH SAFELY. STAY TUNED TO THIS STATION FOR THE LATEST 
WEATHER INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. CHILDREN SHOULD 
AVOID DITCHES...STREAMS...OR CREEKS WHERE THE WATER MAY BE RUNNING 
HIGH AND FLOWING FAST.

&&

LAT...LON 3484 7934 3493 7935 3501 7940 3517 7921
      3517 7919 3513 7911 3509 7909 3505 7909
      3500 7907 3496 7903 3495 7903 3488 7918

$$

DJF
363 
WGUS72 KRAH 252203
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT TUE JUN 25 2013

NCC093-252211-
/O.CAN.KRAH.FF.W.0018.000000T0000Z-130625T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOKE NC-
603 PM EDT TUE JUN 25 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HOKE COUNTY...

THE HEAVY RAIN HAS ENDED ACROSS HOKE COUNTY AND LOCAL LAW 
ENFORCEMENT REPORT ALL FLOODED ROADS FROM EARLIER HAVE BEEN 
REOPENED. THUS... THE WARNING HAS BEEN CANCELLED.

LAT...LON 3484 7934 3493 7935 3501 7940 3517 7921
      3517 7919 3513 7911 3509 7909 3505 7909
      3500 7907 3496 7903 3495 7903 3488 7918

$$

77

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:50 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 25, 2:50 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
250 PM EDT TUE JUN 25 2013

.SYNOPSIS...
A WARM AND HUMID AIR MASS COMBINED WITH A WEAK BUT PERSISTENT TROUGH
OF LOW PRESSURE WILL RESULT IN A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH THE WORK WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
AS OF 250 PM TUESDAY...

THROUGH TONIGHT:
SHOWERS AND THUNDERSTORMS CONTINUE OVER CENTRAL NC AS SOUTHWESTERLY
RETURN FLOW AROUND THE BERMUDA HIGH CONTINUES TO ADVECT WARM MOIST
AIR INTO CENTRAL NC. SHOWER AND STORM ACTIVITY SHOULD WANE AFTER
SUNSET...WITH MOSTLY DRY CONDITIONS EXPECTED DURING THE OVERNIGHT
HOURS. WITH ABUNDANT MOISTURE AND LIGHT WINDS...FOG/LOW STRATUS
COULD DEVELOP IN THE PRE-DAWN HOURS. EXPECT LOWS TONIGHT IN THE
UPPER 60S TO LOW 70S.

WEDNESDAY AND WEDNESDAY NIGHT:
WITH HIGH TEMPERATURES SIMILAR TO TODAYS AND CONTINUED MOISTURE
ADVECTION AT THE SURFACE WITH WEAK MID-LEVEL SHORTWAVE DISTURBANCES
MOVING OVER THE AREA...EXPECT ADDITIONAL DIURNAL SHOWERS AND STORMS
TO DEVELOP WEDNESDAY AFTERNOON. COVERAGE IS STILL DIFFICULT TO NAIL
DOWN AT THIS TIME GIVEN THE DIFFERENCES IN MODEL GUIDANCE AND
UNCERTAINTY IN THE HIGH-RES CAM SOLUTIONS. WILL LEAVE POPS CAPPED AT
CHANCE...MAXIMIZED DURING PEAK HEATING AND DROPPING OFF TO SLIGHT
CHANCE AFTER MIDNIGHT. IT IS CERTAINLY POSSIBLE THAT CERTAIN
AREAS...MOST LIKELY ACROSS THE SOUTH...COULD SEE GREATER COVERAGE
AND MAY EVENTUALLY NEED TO INCREASE POPS INTO THE LIKELY CATEGORY.
WEAK SHEAR AND CAPE VALUES OF 1000-1500 J/KG WILL SUPPORT A PULSE
SEVERE ENVIRONMENT WITH A CONTINUED THREAT OF HEAVY RAIN FROM SLOW
MOVING STORMS. WILL USE A PERSISTENT FORECAST AS A BASELINE FOR
TEMPERATURES GIVEN THE CONTINUED WARM MOIST AIRMASS...HIGHS IN THE
MID 80S TO LOW 90S AND LOWS IN THE UPPER 60S TO LOW 70S...WITH THE
UNDERSTANDING THAT THE ONSET TIME OF CONVECTION AND CONVECTIVE
COVERAGE COULD TRANSLATE INTO +/- 2 OR 3 DEGREES DIFFERENCE.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
AS OF 245 AM TUESDAY...

WITH THE BERMUDA HIGH ANCHORED OVER THE WESTERN ATLANTIC...MOIST
SOUTHWESTERLY FLOW WILL PERSIST OVER THE REGION...WITH PWAT VALUES
PROGGED TO REMAIN BETWEEN 1.75 TO NEARLY 2 INCHES (HIGHEST ACROSS
THE EAST). THIS COUPLED WITH A PERSISTENT LEE TROUGH OVER THE AREA
AS WELL AS ANY WEAK DISTURBANCES MOVING THROUGH IN THE FLOW
ALOFT...WILL RESULT IN ANOTHER DAY OF SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS. THE BEST CHANCES FOR THE SHOWERS AND
THUNDERSTORMS WILL BE CENTERED AROUND THE AFTERNOON/EARLY EVENING
HOURS...BUT THERE IS ALWAYS A CHANCE THAT A STORM OR TWO COULD
PERSIST LATER INTO THE OVERNIGHT HOURS. THE WIND FIELD WILL REMAIN
WEAK (BULK SHEAR 20 KNOTS OR LESS) OVER THE AREA AND THEREFORE AM
NOT EXPECTING ANY ORGANIZED CONVECTION...ALTHOUGH IT IS ALWAYS
POSSIBLE THAT A STORM OR TWO COULD PULSE UP AND PRODUCE SOME
DAMAGING WINDS. HOWEVER...THINK THE MAIN THREAT WILL BE LOCALIZED
FLOODING AS THE STORMS WILL BE SLOW MOVERS. PERSISTENT HIGHS OF
UPPER 80S TO NEAR 90 DEGREES AND OVERNIGHT LOWS WITHIN A DEGREE OR
TWO OF 70 DEGREES ARE EXPECTED.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 245 AM TUESDAY...

A MORE AMPLIFIED UPPER LEVEL PATTERN WILL DEVELOP BY THE END OF THE
WEEK AND INTO THE WEEKEND AS A RIDGE BUILDS OVER THE WESTERN HALF OF
THE CONUS (EXTENDING UP INTO CANADA)...ALLOWING A TROUGH TO DEEPEN
OVER THE EASTERN HALF. THERE WILL STILL BE A VERY MOIST AIR MASS
OVER THE REGION AND IN RESPONSE TO THE STEEPENING TROUGH ALOFT...THE
SURFACE TROUGH WILL ALSO SHARPEN. IN FACT...A COLD FRONT WILL
APPROACH THE REGION THROUGH THE WEEKEND...ALTHOUGH HOW FAR EAST IT
MAKES IT IS STILL IN QUESTION AND IT APPEARS LIKELY THAT IT WILL NOT
MAKE IT ALL THE WAY THROUGH THE FORECAST AREA. NEVERTHELESS...THE
UNSETTLED WEATHER WILL PERSIST ACROSS CENTRAL NC...WITH ABOVE NORMAL
CHANCES OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED
EACH DAY. IN ADDITION...WITH INCREASING FLOW ALOFT...THE SHEAR WILL
IMPROVE OVER THE AREA AND WE SHOULD SEE MORE IN THE WAY OF ORGANIZED
CONVECTION AS WE MOVE INTO THE WEEKEND. LOW LEVEL THICKNESS VALUES
ARE PROGGED TO DROP FROM THEIR PEAK DURING THE MIDDLE OF THE WEEK
AND THEREFORE AM EXPECTING HIGHS GENERALLY IN THE MID/UPPER 80S. NOT
MUCH CHANGE EXPECTED WITH REGARDS TO THE OVERNIGHT LOWS...WHICH
SHOULD GENERALLY BE IN THE LOWER 70S.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 144 PM TUESDAY...

24 HOUR TAF PERIOD:
MAINLY VFR CONDITIONS THROUGH THIS EVENING...WITH THE EXCEPTION OF
REDUCED VISBYS AND BORDERLINE VFR/MVFR CIGS OCCURRING WITH SHOWERS
AND STORMS. SOUTHWEST WINDS CONTINUE TO BE A BIT GUSTY AT KFAY AND
KRWI BUT SHOULD DIE DOWN A BIT AFTER SUNSET. THERE IS A CHANCE AT
ALL TERMINALS OF SOME VCTS/TS THIS AFTERNOON...BUT BEST CHANCES AT
KRDU...KFAY...AND KRWI. IFR TO MVFR IN STRATUS ARE EXPECTED AGAIN
LATE TONIGHT/EARLY WEDNESDAY MORNING...WITH CONDITIONS IMPROVING
AFTER SUNRISE. EXPECT WINDS A BIT STRONGER ON WEDNESDAY...MAINLY IN
THE EAST.

LOOKING AHEAD:
RETURN FLOW AROUND THE BERMUDA HIGH COMBINED WITH WEAK SHORTWAVE
DISTURBANCES ALOFT AHEAD OF A DEVELOPING LOW OVER THE GREAT LAKES
WILL SUPPORT MOSTLY DIURNAL SHOWERS AND THUNDERSTORMS EACH
AFTERNOON. SUB-VFR CEILINGS AND VISIBILITIES DUE TO FOG AND LOW
STRATUS ARE POSSIBLE DURING THE OVERNIGHT HOURS EACH NIGHT.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...JB
NEAR TERM...KC
SHORT TERM...KRR
LONG TERM...KRR
AVIATION...KC
Hazardous weather outlook, Jun 25, 4:42 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
442 AM EDT TUE JUN 25 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-260845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
442 AM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN
THIS AFTERNOON AND EVENING...WITH SOME ISOLATED LOCALIZED
FLOODING AND STRONG WIND GUSTS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS...INCLUDING SOME STRONG TO SEVERE...WILL INCREASE
IN COVERAGE EACH DAY THROUGH THE WEEKEND. THE PERSISTENT WET
PATTERN WILL ALSO INCREASE THE RISK OF FLOODING BY THIS WEEKEND
INTO EARLY NEXT WEEK.

In the hours before

Special weather statement, Jun 25, 2:20 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
220 PM EDT TUE JUN 25 2013

NCZ085-086-088-089-251915-
CUMBERLAND-HOKE-SAMPSON-SCOTLAND-
220 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...SCOTLAND...
CUMBERLAND AND HOKE COUNTIES THROUGH 315 PM EDT...

AT 220 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF SPRING
LAKE TO LAUREL HILL...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF FORT BRAGG TO LAURINBURG...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...LAURINBURG...BONNIE
DOONE...ROCKFISH...FAYETTEVILLE...WADE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 65.

HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3481 7969 3482 7962 3485 7963 3492 7956
      3518 7917 3517 7912 3519 7909 3527 7879
      3525 7862 3528 7858 3527 7854 3491 7832
      3484 7852 3483 7890 3488 7893 3495 7904
      3483 7919 3483 7934 3477 7933 3463 7946
TIME...MOT...LOC 1820Z 301DEG 10KT 3521 7889 3479 7951

ELLIS
Special weather statement, Jun 25, 2:47 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
247 PM EDT TUE JUN 25 2013

NCZ075>077-251945-
HARNETT-LEE-MOORE-
247 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...MOORE AND LEE
COUNTIES THROUGH 400 PM EDT...

AT 245 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
STRETCHING FROM NEAR SANFORD SOUTH AND WEST ACROSS MOORE
COUNTY...MOVING EAST AROUND 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SANFORD...
CAMERON...VASS...SOUTHERN PINES...AND PINE VIEW.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3507 7952 3518 7963 3551 7959 3552 7936
      3555 7930 3553 7928 3557 7924 3556 7920
      3559 7917 3559 7905 3554 7902 3553 7897
      3554 7895 3521 7896 3519 7909 3516 7912
      3521 7925 3507 7943 3506 7948
TIME...MOT...LOC 1845Z 180DEG 0KT 3526 7960

13
Local storm report, Jun 25, 2:57 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
257 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     RAEFORD                 34.98N  79.23W
06/25/2013                   HOKE               NC   911 CALL CENTER

            TWO TREES DOWN ON HARRIS AVENUE

&&

EVENT NUMBER RAH1300710

MLM
Local storm report, Jun 25, 2:58 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     1 SE RAEFORD            34.97N  79.21W
06/25/2013                   HOKE               NC   911 CALL CENTER

            NUMEROUS TREES DOWN AT OAKDALE GIN ROAD AND HWY 20.

&&

EVENT NUMBER RAH1300711

MLM
Local storm report, Jun 25, 3:00 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             RAEFORD                 34.98N  79.22W
06/25/2013  M0.88 INCH       HOKE               NC   911 CALL CENTER

            NICKEL HAIL REPORTED BY DEPUTY IN DOWNTOWN RAEFORD

&&

EVENT NUMBER RAH1300712

ELLIS
Special weather statement, Jun 25, 3:13 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
313 PM EDT TUE JUN 25 2013

NCZ027-041>043-252015-
JOHNSTON-NASH-WAKE-WILSON-
313 PM EDT TUE JUN 25 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON...NASH...WILSON
AND WAKE COUNTIES THROUGH 415 PM EDT...

AT 313 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EMIT...OR ABOUT 18 MILES NORTH OF SMITHFIELD...MOVING SOUTHEAST AT 10
MPH.

...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...NASH...WILSON AND
WAKE COUNTIES THROUGH 415 PM EDT...

AT 313 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EMIT...OR ABOUT 18 MILES NORTH OF SMITHFIELD...MOVING SOUTHEAST AT 10
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KENLY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 106 AND 132.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3561 7780 3559 7803 3560 7805 3558 7806
      3555 7843 3586 7837 3587 7828 3582 7826
      3588 7822 3593 7782 3586 7783 3586 7781
TIME...MOT...LOC 1913Z 321DEG 7KT 3575 7823

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:18 PM EDTSpecial Weather StatementRAHAnson, Harnett, Hoke, Lee, Moore, Richmond and 1 more57 min
Jun 25, 1:54 PM EDTSpecial Weather StatementRAHDurham, Wake51 min
Jun 25, 2:20 PM EDTSpecial Weather StatementRAHCumberland, Hoke, Sampson, Scotland55 min
Jun 25, 2:26 PM EDTSevere Thunderstorm WarningRAHHoke49 min
Jun 25, 2:30 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke90 min
Jun 25, 2:47 PM EDTSpecial Weather StatementRAHLee, Moore58 min
Jun 25, 3:13 PM EDTSpecial Weather StatementRAHWilson62 min
Jun 25, 3:24 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Wayne, Wilson51 min
Jun 25, 3:28 PM EDTSpecial Weather StatementRAHSampson62 min
Jun 25, 3:29 PM EDTAreal Flood AdvisoryRAHJohnston, Nash, Wake, Wilson3 hr
Jun 25, 3:35 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee, Moore40 min
Jun 25, 3:37 PM EDTAreal Flood AdvisoryRAHHarnett, Lee3 hr
Jun 25, 3:40 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne50 min
Jun 25, 4:17 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson43 min
Jun 25, 4:35 PM EDTFlash Flood WarningRAHJohnston3 hr
Jun 25, 4:42 PM EDTAreal Flood AdvisoryRAHChatham, Lee, Moore, Randolph3 hr
Jun 25, 4:52 PM EDTSpecial Weather StatementRAHAlamance, Davidson, Forsyth, Guilford, Randolph53 min
Jun 25, 5:11 PM EDTSpecial Weather StatementRAHWake64 min
Jun 25, 5:20 PM EDTAreal Flood AdvisoryRAHWake2 hr
Jun 25, 5:44 PM EDTAreal Flood AdvisoryRAHAlamance, Guilford3 hr
Jun 25, 5:44 PM EDTSpecial Weather StatementRAHAlamance, Guilford61 min
Jun 25, 5:59 PM EDTSpecial Weather StatementRAHFranklin61 min
Jun 25, 6:20 PM EDTFlash Flood WarningRAHAlamance, Guilford3 hr
Jun 25, 6:21 PM EDTSpecial Weather StatementRAHMontgomery, Stanly54 min
Jun 25, 6:35 PM EDTAreal Flood AdvisoryRAHMontgomery, Randolph, Stanly115 min
Jun 25, 6:45 PM EDTSevere Thunderstorm WarningRAHGuilford45 min
Jun 25, 7:44 PM EDTSpecial Weather StatementRAHGuilford31 min

Nearby

Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.